Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Should one consider prophalactic antibiotics while undergoing radiation ?

Should someone with a previous aortic valve replacement get prophalatic antibiotics when they are undergoing radiation after a left breast mastectomy? My sister inlaw age 60 had a quadruple coronary artery bypass and aortic valve replacement in June 2010. In September 2010 she had a mastectomy of the left breast. She had chemotherapy and was in the process of getting radiation treatments. She developed endocarditis and had a significant stroke. Should she have been getting prophalactic antibiotics when undergoing radiation?
Asked On : Fri, 4 Mar 2011
Answers:  1 Views:  88
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Welcome to HealthcareMagic forum.
Prophylactic antibiotics could have been helpful as during the radiation therapy and chemotherapy, the body immunity is much decreased and the person becomes prone to all the opportunistic infections.Be careful next time.
Dr. Rakhi Tayal
Answered: Fri, 4 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor